Jump to content

Photo
Antibiotics

Doxycycline Effects On Joints

doxycycline joint pain

1 reply to this topic

#1 Lights841

Lights841

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 20-November 13

Posted 20 November 2013 - 11:59 PM

Hey everyone,

As of today, I've been on doxycycline for almost year. About 6 months in taking doxycycline, I suffered a sternoclavicular joint subluxation on my left clavicle. I broadly assumed it was due to weight training and sports but I just couldn't really pin point the actual event that may have caused it, I basically just woke up one day with heaps of pain around my neck and clavicle which was later confirmed to be a subluxation.

After the diagnosis, I assumed it was just a progressive stress induced joint injury from sports or something. So as of now I've been recovering from my injury for about 3 months and avoiding all upper body exercises.

But recently, my uninjured shoulder started to get the same type of joint/muscle pain I experienced prior to my sc joint diagnosis. The weird thing is that I haven't done anything traumatic that could have caused this, I just randomly woke up and the anterior joints on my shoulder were all in severe pain.

I'm just suspicious since I have never experienced anything like this until I started taking doxycycline, plus doxycycline has been noted to cause joint pain.

Anyone else experienced any joint pain or any other type of effects to their joints while on doxycycline?

Thank you

#2 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 664
    Likes: 114
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 21 November 2013 - 08:42 PM

I feel your pain. I had a very similar effect from doxy. One morning I woke up and got out of bed to get ready for work, once I stood up I feel to the ground from severe pain in my ankles and knees. I had to call for a ride and went to see a doctor right away. They prescribed me antiinflammatiories and 2 different narcotics so I could walk with crutches. No explanation at all on why it happened. After 2 months of being in so much pain I couldn't walk ( I had to quit my job, couldn't take care of my family). I decided to stop taking all medications I was on to see if that made any difference. By this time I had seen 3 differnt specialists and no one could explain why I was so swollen and in so much pain.
After being off medications for 3 days all of a sudden I was able to walk a bit and by the end of the week I was walking without any pain at all. Back to my normal self. But my acne was coming back. A couple months later I went a spoke to my derm about a new medication. She asked me why I wasn't taking the doxy anymore, so I explained my situation. She said oh why didn't you call me, I could have told you it was the doxy. It's rare side effect but some people react to the entire cycline family of medications that way. So minocycline was out for me as well as doxy anything with cycline following it is a no go. I was pissed off because at that point 3 specialists and 2 general doctors had seen me for this issue and reviewed my medications and no one connected the dots. Crazy.

I recommend stopping the doxy now. I bet you see a lot of improvement quickly.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users